MAUDE Adverse Event Report: BAUSCH + LOMB 23 GAUGE COMBINED PROCEDURE PACK; UNIT. PHACOFRAGMENTATION

BAUSCH + LOMB 23 GAUGE COMBINED PROCEDURE PACK; UNIT. PHACOFRAGMENTATION
Model Number BL5525W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested yet not received.Sterilization and lot history records were reviewed and no exceptions were found.
 
Event or Problem Description
The vitrectomy cutter does not cut yet continues to aspirate.There was no patient impact.
 
Additional Manufacturer Narrative
One opened bl5525w pack from lot w0399 was received.The tip protector was not returned.The needle was bent and curved.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle was binding up and blocking the port window, preventing cutting and aspiration.A bent needle could contribute to poor cutting performance.The cause of the bent needle cannot be determined.A corrective and preventative action has been opened for this type of complaint.The investigation is ongoing.
 
Additional Manufacturer Narrative
Per capa (b)(4) and qcr (b)(4) the vitrectomy tubeset used on stellaris pc pack bl5525w was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented in (b)(6) 2018.The product reported in this event was manufactured prior to the implementation of the enhancement.

Brand Name
23 GAUGE COMBINED PROCEDURE PACK
Common Device Name
UNIT. PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7516163
Report Number0001920664-2018-00058
Device Sequence Number11055124
Product Code HQC
UDI-Device Identifier20757770058185
UDI-Public(01)20757770058185(17)190324
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2019
Device Model NumberBL5525W
Device Lot NumberW0399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer04/24/2018
04/24/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/12/2018
07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;